MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMA ACCEL PLT,PLASMA,ISBT

TERUMO BCT TRIMA ACCEL; TRIMA ACCEL PLT,PLASMA,ISBT
Catalog Number 5803002
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Fall (1848); Bone Fracture(s) (1870); Laceration(s) (1946)
Date of Event 11/26/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported that after a double platelet procedure on a trima device, the donor acquired a nasal bone fracture.During the donor's second trip to the restroom, the donor fell, resulting in a nasal bone fracture.Additionally, due to wearing near-sighted glasses, the donor also sustained a scratch on the cheek below the eye.Medical intervention included debridement of the wound and suturing with over 20 stitches.The donor was discharged from hospital on (b)(6)2024.The platelet collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
Investigation is in process; a follow-up report will be provided.
 
Event or Problem Description
The customer reported that after a double platelet procedure on a trima device, the donor acquired a nasal bone fracture.During the donor's second trip to the restroom, the donor fell, resulting in a nasal bone fracture.Additionally, due to wearing near-sighted glasses, the donor also sustained a scratch on the cheek below the eye.The donor status prior to the procedure was "normal".Medical intervention included debridement of the wound and suturing with over 20 stitches.The donor was discharged from hospital on (b)(6) 2024 and follow-up treatment for scar removal will be needed later.Donor id was not provided per confidentiality rules.The platelet collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in a.2, a.3a, a.4, b.5, b.6, e.1, h.6, and h.11 and corrected information in e.1.Investigation: the run data file (rdf) was analyzed for this event.Review of the rdf showed that there were no events (alerts, adjustments, changes in pump speed, etc.) during the run that could have caused the reported donor reaction.The total amount of ac reported by the trima accel device was 258 ml, with 165 ml to the donor, 80 ml in the platelet product and the remaining 13 ml in the set.A review of the device history record (dhr) for this lot showed no irregularities during manufacturing that were relevant to this issue.A disposable complaint history search was performed for this lot and found no reports for similar issues on this lot worldwide.According to aabb technical manual 20th edition, adverse reactions can occur at the time of donation or after the donor has left the blood center.In a comprehensive donor hemovigilance program reported by the american red cross, adverse reactions were reported for (white blood cell) wb collections (349 in 10,000), plateletpheresis (578 in 10,000), and double (red blood cell) rbc unit collections (538 in 10,000), the vast majority of which were minor presyncopal reactions and small hematomas.Serious adverse reactions were slightly more common for wb collections (7.4 in 10,000) compared with plateletpheresis (5.2 in 10,000) and double rbc unit collections (3.3 in 10,000).Reactions that needed medical care after the donor left the donation site occurred in roughly 3 in 10,000 donations.Vasovagal reactions (also referred to as pre-faint or presyncope) include dizziness, sweating, nausea, vomiting, weakness, apprehension, pallor, hypotension, and bradycardia.The reaction might progress to syncope (loss of consciousness); convulsions and loss of bladder and bowel function might also occur.Most reactions occur at the collection site, either in the donation chair or the recovery area, per aabb technical manual 20th edition.Root cause: a root cause assessment was performed for this complaint.A specific root cause for the reported reaction could not be determined.Vasovagal reactions are common side effects of apheresis donations.They are typically caused by a fluid shift, blood loss, length of the procedure, donor's sensitivity to the procedure and/or hemodynamic stress of the procedure.

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA ACCEL PLT,PLASMA,ISBT
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
MDR Report Key21079496
Report Number1722028-2025-00010
Device Sequence Number12845407
Product Code GKT
UDI-Device Identifier05020583803008
UDI-Public05020583803008
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
BK190332
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/01/2026
Device Catalogue Number5803002
Device Lot Number2405304251
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2024
Supplement Date Received by Manufacturer01/21/2025
Initial Report FDA Received Date01/06/2025
Supplement Report FDA Received Date01/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age36 YR
Patient SexMale
Patient Weight70 KG